Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2003, 2:00 PM CDT for Winnebago County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 30, 2003, 2:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS53 KGRB 301900 SVRGRB WIC139-301945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 159 PM CDT WED JUL 30 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 245 PM CDT * AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR WINNECONNE. THAT PLACES IT 9 MILES NORTHWEST OF OSHKOSH. IT WAS MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTTE DES MORTS AROUND 205 PM LAKE BUTTE DES MORTS AROUND 205 PM ALLENVILLE AROUND 215 PM LARSEN AROUND 220 PM MENASHA AROUND 240 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES. LAT...LON 4412 8884 4399 8866 4419 8841 4424 8866 $$ TE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:30 AM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 4:30 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT WED JUL 30 2003 PCPN CHCS CONTINUE TO BE THE MAIN CHALLENGE THIS WEEK AND INTO THE WEEKEND. SATELLITE WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL CIRCULATION OVER SOUTHERN MANITOBA DROPPING SLOWLY TO THE SOUTH. MODELS ARE SIMILAR IN TAKING THIS FEATURE TO THE ARROWHEAD OF MN/WESTERN LS BY 12 THURSDAY AND MOVING IT VERY LITTLE THROUGH 12Z SATURDAY WHEN IT STARTS TO MOVE SOUTH ACROSS WI. THUNDERSTORMS DEVELOPED IN EAST CENTRAL WI DURING THE OVERNIGHT HOURS AS ANOTHER AREA OF THUNDERSTORMS APPROACHED THE NORTHWEST PART OF THE FORECAST AREA IN ADVANCE OF A SLOW MOVING FRONT AND AN UPPER TROUGH. CHANCES FOR PCPN REMAIN AS LONG AS THE UPPER LOW HANGS AROUND THE STATE. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 30, 6:00 AM CDT, 8 hours before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN TODAY AND TONIGHT. THUNDERSTORMS AHEAD OF A MID LEVEL TROUGH AND SLOW MOVING COLD FRONT WILL MAKE THEIR WAY ACROSS THE FORECAST AREA TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. THE BEST CHANCE OF SEVERE STORMS IS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL CIRCULATION IS EXPECTED TO MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY AND INTO THE WESTERN GREAT LAKES REGION ON THURSDAY. THIS SYSTEM WILL LINGER THROUGHOUT THE WEEKEND. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD MAY BE NEEDED LATER TODAY OR TONIGHT. MG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 33 min |
| Jul 30, 3:46 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | GRB | Outagamie | 4 hr |
| Jul 30, 5:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 37 min |
| Jul 30, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 39 min |
| Jul 30, 6:16 PM CDT | Flash Flood Warning | GRB | Calumet, Winnebago | 74 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 56 min |
| Jul 30, 6:53 PM CDT | Flash Flood Warning | GRB | Waupaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.